Alert archive / Massachusetts / High Wind Watches in 2014
High Wind Watch 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Nov 25, 2014, 5:23 AM EST for 5 counties in Massachusetts; Washington County, Rhode Island. It took effect at Nov 26, 2014, 2:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 25, 2014, 5:23 AM EST (10:23 UTC)
- In effect from
- Nov 26, 2014, 2:00 PM EST
- Expired
- Nov 25, 2014, 2:51 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Washington County, RI
The radar
The Boston radar (KBOX), 46 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 10.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
499 WWUS71 KBOX 251023 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 523 AM EST TUE NOV 25 2014 ...STRONG TO DAMAGING WINDS POSSIBLE LATE WEDNESDAY AND WEDNESDAY NIGHT... MAZ019-022>024-RIZ008-251830- /O.NEW.KBOX.HW.A.0004.141126T1900Z-141127T0600Z/ EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- BLOCK ISLAND RI- INCLUDING THE CITIES OF...PLYMOUTH...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...BLOCK ISLAND 523 AM EST TUE NOV 25 2014 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * LOCATION...COASTAL PLYMOUTH COUNTY...CAPE COD AND THE ISLANDS. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. * TIMING...STRONGEST WINDS FROM 4 PM WEDNESDAY THROUGH 10 PM WEDNESDAY EVENING. * IMPACTS...THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
336 WWUS71 KBOX 251614 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1114 AM EST TUE NOV 25 2014 ...STRONG TO DAMAGING WINDS POSSIBLE LATE WEDNESDAY AND WEDNESDAY NIGHT... MAZ019-022>024-RIZ008-260015- /O.CON.KBOX.HW.A.0004.141126T1900Z-141127T0600Z/ EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- BLOCK ISLAND RI- INCLUDING THE CITIES OF...PLYMOUTH...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...BLOCK ISLAND 1114 AM EST TUE NOV 25 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * LOCATION...COASTAL PLYMOUTH COUNTY...CAPE COD AND THE ISLANDS. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 55 MPH. * TIMING...STRONGEST WINDS FROM 4 PM WEDNESDAY THROUGH 10 PM WEDNESDAY EVENING. * IMPACTS...THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
610 WWUS71 KBOX 251951 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 251 PM EST TUE NOV 25 2014 ...STRONG WINDS POSSIBLE LATE WEDNESDAY AND WEDNESDAY NIGHT... MAZ019-022>024-RIZ008-260400- /O.UPG.KBOX.HW.A.0004.141126T1900Z-141127T0600Z/ /O.NEW.KBOX.WI.Y.0019.141126T1900Z-141127T0800Z/ EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- BLOCK ISLAND RI- INCLUDING THE CITIES OF...PLYMOUTH...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...BLOCK ISLAND 251 PM EST TUE NOV 25 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 3 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 3 AM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...COASTAL PLYMOUTH COUNTY...CAPE COD AND THE ISLANDS. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONGEST WINDS FROM 4 PM WEDNESDAY THROUGH 11 PM WEDNESDAY EVENING. * IMPACTS...THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Nov 25, 5:05 AM EST, 18 minutes earlier.
Area forecast discussion, Nov 25, 5:05 AM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
505 AM EST TUE NOV 25 2014
.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING. THIS
WILL ALLOW FOR A QUIET AND MILD DAY WITH SOME GUSTY SOUTHWEST
WINDS THIS MORNING. A WINTER STORM IS LIKELY TO IMPACT THE REGION
WEDNESDAY AND WEDNESDAY NIGHT WITH IMPROVING CONDITIONS
THANKSGIVING DAY. GRADUALLY TURNING COLDER INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE APPROACHING WEAK COLD FRONT APPEARS TO HAVE HUNG UP ACROSS W
VT/UPSTATE NY AT 09Z. TEMPERATURES REMAIN IN THE 50S REGIONWIDE.
NOTING A FEW READINGS IN THE LOWER 60S...WITH 64 DEGS AT KFIT AT
09Z. DEWPTS ALSO REMAIN IN THE LOWER-MID 50S INTO CENTRAL
NH...THOUGH STARTING TO SEE LOWER DEWPTS INTO CENTRAL VT AND
UPSTATE NY /KALB REPORTED 52 DEGS AT 08Z...DOWN TO 47 AT 09Z/. MID
AND HIGH CLOUDS CONTINUE TO PUSH INTO NORTHERN NEW ENGLAND...WHILE
LOW CLOUDS AND FOG REMAIN ALONG THE S COAST THOUGH VSBYS HAVE BEEN
IMPROVING OVER THE LAST FEW HOURS.
FOR TODAY...THE FRONT WILL WORK ITS WAY ACROSS THE REGION DURING
THIS MORNING...AS SEEN ON BOTH THE 00Z NAM AND ECMWF OP MODEL
RUNS. THE LINE OF LIGHT PRECIP NOTED EARLIER THIS MORNING ACROSS
NORTHERN VT/NH HAS DISSIPATED AS IT MOVED NE...SO THIS IS MAINLY A
DEWPT FRONT WHICH WILL PUSH E WITH THE SLOWLY LOWERING H5 HEIGHTS
EVEN THOUGH THE REGION REMAINS IN A GENERAL SW FLOW AT THE SURFACE
AND ALOFT. EXPECT WINDS TO GRADUALLY VEER TO W DURING THE
AFTERNOON AND DIMINISH AS A WEAK RIDGE BUILDS E. WITH THIS RIDGE
WILL BRING DRIER CONDITIONS...SO EXPECT THE MORNING CLOUDS TO PUSH
OFFSHORE...THOUGH MAY LINGER ALONG THE S COAST...CAPE COD AND THE
ISLANDS.
COLDER AIR ADVECTS INTO THE REGION DURING THE AFTERNOON AS H85
TEMPS...WHICH START OFF FROM +7C TO +11C AT 12Z...WILL DROP BACK
CLOSE TO 0C BY 00Z ACROSS SW NH/W MA...RANGING TO +6C ACROSS CAPE
COD. WITH A HIGH LAUNCHING PAD AND SOME SUNSHINE WORKING
IN...EXPECT TEMPS TO RISE AT LEAST A FEW DEGS THIS MORNING BEFORE
FALLING BACK IN THE AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
TONIGHT...
WEAK RIDGE MOVES OFFSHORE AS LIGHT W WINDS CONTINUE TO VEER TO N.
MEANWHILE...LOW PRES TAKES SHAPE OFF THE CAROLINA COAST LATE
TONIGHT. WILL SEE PRECIP BLOSSOM S OF NEW ENGLAND OVERNIGHT...AND
WILL PUSH INTO S COASTAL AREAS AFTER MIDNIGHT AND QUICKLY SHIFT N
BY DAYBREAK. AS TEMPS FALL BACK CLOSE TO OR JUST BELOW FREEZING
WELL INLAND...WILL SEE A MIX OF RAIN AND/OR SNOW GENERALLY FROM
THE WORCESTER HILLS INTO THE HIGHER TERRAIN OF N CENTRAL CT
WESTWARD. QPF DURING THIS TIME IS RATHER LIGHT...BUT COULD BE
ENOUGH WELL INLAND TO CAUSE SOME PROBLEMS DURING THE MORNING
COMMUTE.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WEDNESDAY THROUGH THURSDAY...
*** EARLY SEASON WINTER STORM TO IMPACT MUCH OF THE REGION WED/WED
NIGHT ***
SYNOPTIC OVERVIEW AND MODEL PREFERENCES...
00Z MODEL SUITE HAS TRENDED SLIGHTLY EASTWARD WITH SURFACE LOW
TRACKING OVER OR NEAR THE 40N/70W BENCHMARK...WITH H85 CIRCULATION
MOVING ACROSS CAPE COD AND THE ISLANDS AND H7 LOW DEVELOPING AND
TRACKING OVER BDL-ORH-MHT LINE. 00Z ECMWF ON THE NORTHWEST EDGE OF
THE ENVELOPE AND 00Z GFS ON THE EASTERN EDGE OF THE GUID ENVELOPE.
GIVEN EVENT IS STILL 42-48 HRS AWAY /MODEL TIME/ MODEL BLEND STILL
THE MOST SKILLFUL OPTION. THE TRACK MENTIONED ABOVE SUPPORTS
MODERATE TO HEAVY SNOWS NW OF I-95. THUS HAVE UPGRADED WINTER STORM
WATCHES TO WARNINGS FROM HARTFORD COUNTY NORTHWARD THRU THE I-91
CORRIDOR INTO CHESHIRE COUNTY OF NH AND EASTWARD INTO WORCESTER
COUNTY FOR A HIGH PROBABILITY OF 6+ INCHES.
PTYPE AND SNOWFALL...
WARM BOUNDARY LAYER EARLY WED WILL LEAD TO PRECIP BEGINNING AS RAIN
ACROSS MUCH OF THE REGION...EXCEPT THE FAR INTERIOR. HOWEVER STRONG
FORCING FOR ASCENT AND INCREASING PRECIP INTENSITY /COPIOUS GULF AND
ATLC MSTR/ WILL YIELD COOLING VIA DYNAMICAL AND DIABATIC PROCESSES.
THIS WILL RESULT IN WET BULB TEMPS BEING REACHED WITH RAIN CHANGING
OVER TO SNOW DURING WED AFTERNOON ACROSS MUCH OF THE REGION.
RAIN/SNOW LINE APPEARS TO SETUP SOMEWHERE OVER CENTRAL RI INTO
INTERIOR SOUTHEAST MA. THESE BOUNDARIES ARE ALWAYS DIFFICULT TO
PINPOINT ESPECIALLY AT THIS TIME RANGE. CRITICAL PROCESSES HERE WILL
BE STRONG MID LEVEL FGEN. AS OF NOW THE NAM AND GFS SUGGEST STRONG
BANDING FEATURE 18Z WED - 00Z THU OVER CENTRAL CT/NORTHWEST RI
EXTENDING NORTHEAST THRU WORCESTER COUNTY AND INTO NORTHEAST MA
INCLUDING THE GREATER BOSTON AREA. PRECIP INTENSITY ASSOCIATED WITH
THIS BAND SHOULD BE SUFFICIENT FOR A CHANGEOVER TO ALL SNOW ALONG
WITH SNOW RATES OF 1-2" PER HOUR. IN ADDITION...WITH SURFACE LOW
TRACKING VICINITY OF THE 40N/70W BENCHMARK COUPLED WITH STRONG PRES
FALLS...SURFACE WINDS OVER NORTHEAST MA INCLUDING BOSTON SHOULD BE
BACKING TO THE NNE. THIS WILL PROVIDE ADDITIONAL LOW LEVEL COOLING.
IDEALLY WOULD LIKE TO SEE A 1030+ MB HIGH OVER QUEBEC HELPING TO
WEDGE THE LOW LEVEL COLD AIR DOWN THE COASTAL PLAIN FROM ME AND
NH...THERE IS A 1026 HIGH OVER SOUTHEAST QUEBEC 00Z THU. THIS
COMBINED WITH STRONG PRES FALLS JUST OFFSHORE SHOULD HELP A COASTAL
FRONT DEVELOP. ALL OF THESE FACTORS MENTIONED ABOVE INCREASE THE
RISK FOR A PERIOD OF HEAVY SNOW INTO THE RT-128 CORRIDOR OF EASTERN
MA INCLUDING THE GREATER BOSTON AREA. THUS HAVE EXPANDED THE WATCH
TO HIGHLIGHT THIS POTENTIAL.
OTHERWISE NOT MANY CHANGES FROM PREVIOUS FORECAST. GIVEN PROGRESSIVE
NATURE OF SYSTEM...DRY SLOT AND NOT IDEAL SNOW-LIQUID-RATIOS /SLR/
MAX SNOWFALL TOTALS SHOULD BE CAPPED AROUND A FOOT. HIGHEST RISK
WHERE EVER MESO SCALE BANDING SETS UP...WHICH RIGHT NOW APPEARS
SOMEWHERE FROM CENTRAL CT-WORCESTER COUNTY INTO NORTHEAST MA.
OBVIOUSLY THIS IS SUBJECT TO CHANGE GIVEN EVENT IS STILL 42-48 HRS
AWAY.
WINDS...
STRONG LOW LEVEL NORTHEAST JET MOVES ACROSS THE SOUTH COAST OF RI
AND MA INCLUDING CAPE COD AND THE ISLANDS. MODELS PROJECTING 50-65
KT AT 925 MB. THIS COUPLED WITH STRONG PRES FALLS AND RELATIVELY
WARM OCEAN WATERS PROVIDING A WELL MIXED BLYR WILL YIELD A MODERATE
RISK OF 60 MPH WIND GUSTS FROM SOUTH COASTAL PLYMOUTH COUNTY/CAPE
COD AND THE ISLANDS. TIMING OF STRONGEST WINDS APPEAR 4 PM WED TIL 1
AM THU. THUS HAVE ISSUED A HIGH WIND WATCH FOR THIS AREA. LATER
SHIFTS WILL LIKELY HAVE TO SURROUND THIS AREA WITH A WIND ADVISORY.
COASTAL FLOODING...
FORECAST TIDES OF 10 FEET EXPECTED AT BOSTON SHORTLY AFTER MIDNIGHT
THURSDAY. GIVEN SHORT DURATION OF ONSHORE WINDS AND PRESSURES
BEGINNING TO RISE TOWARD HIGH TIDE NOT EXPECTING MUCH IF ANY COASTAL
FLOOD ISSUES INCLUDING EROSION.
THURSDAY THROUGH MONDAY...
MEDIUM RANGE MODELS IN GOOD AGREEMENT THAT SERIES OF WEAK SHORTWAVES
WILL ROTATE AROUND BROAD TROUGH IN PLACE OVER EASTERN STATES. THIS
WILL MAINTAIN DRY WEATHER AND BELOW AVERAGE TEMPERATURES INTO
WEEKEND...ALTHOUGH EXPECT SOME CLOUDINESS FROM TIME TO TIME. WE
SHOULD SEE BRIEF MODERATION IN TEMPERATURES SUN AS SW FLOW DEVELOPS
AHEAD OF NEXT COLD FRONT...WHICH WILL BRING REINFORCING SHOT OF COLD
NEXT MON. MAY SEE FEW SHOWERS WITH PASSAGE OF FRONT SUN NIGHT/MON
MORNING...BUT SHOULD BE ISOLATED AT BEST.
&&
.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
.SHORT TERM /THROUGH TONIGHT/...MODERATE CONFIDENCE.
THROUGH 12Z...MAINLY VFR CIGS. S COAST OF RI/MA...IFR-LIFR
CIGS/VSBYS IN FOG AND PATCHY -RA. SW WIND GUSTS UP TO 25-30 KT
ACROSS CAPE COD AND THE ISLANDS SHOULD DIMINISH BY 10Z-11Z.
TODAY...IFR TO LOCALLY LIFR CIGS/VSBYS SHOULD IMPROVE BY AROUND
15Z ALONG THE S COAST. OTHERWISE...EXPECT VFR CIGS AOA 10KFT. MAY
SEE PATCHY CLOUDS AROUND 5-6KFT DURING THE AFTERNOON ACROSS RI/SE
MA. SW WIND GUSTS UP TO 20-25 KT THROUGH MIDDAY ALONG S COAST.
TONIGHT...EXPECT VFR CONDITIONS THROUGH THE NIGHT.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.
OUTLOOK...WEDNESDAY THROUGH FRIDAY...
WEDNESDAY INTO THURSDAY...MODERATE CONFIDENCE.
COASTAL STORM ANTICIPATED. SIGNIFICANT ACCUMULATION SNOWS OVER
INTERIOR TERMINALS IMMEDIATELY W OF THE I-95 CORRIDOR. +SN POSSIBLE
ESPECIALLY BDL-ORH AND POSSIBLY FOR A TIME AT BOS AROUND 00Z THU.
STRONG NE WINDS UP TO 50 KT AT HYA AND ACK AROUND 00Z THU.
FRI...VFR. MODERATE CONFIDENCE.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
.SHORT TERM /THROUGH TONIGHT/...MODERATE CONFIDENCE.
TODAY...WINDS/SEAS HAVE DIMINISHED ACROSS MASS/IPSWICH BAYS TO
ALLOW SMALL CRAFT TO EXPIRE AT 09Z. CONTINUED THE SMALL CRAFT ON
THE SOUTHERN OUTER WATERS INTO RI/BI SOUNDS THROUGH THE DAY. SEAS
UP TO 11 FT ON THE OPEN WATERS ON SW WINDS GUSTING TO 25
KT...WHICH SHOULD DIMINISH BY EVENING.
TONIGHT...THE LULL BEFORE THE STORM. W WINDS DIMINISH AS THEY VEER
TO NW-N DURING THE NIGHT. SEAS ON THE EASTERN OUTER WATERS AND
DOWN TO THE SOUTHERN OPEN WATERS REMAIN AOA 5 FT. HOWEVER...AS
NE WINDS INCREASE DURING WED...GALE AND STORM WATCHES HAVE BEEN
ISSUED.
OUTLOOK...WEDNESDAY THROUGH FRIDAY...
WEDNESDAY INTO THURSDAY...MODERATE CONFIDENCE.
NOR'EASTER ANTICIPATED TO PASS AROUND THE 40N/70W BENCHMARK 00Z THU.
HIGH PROB OF NE GALES WITH A LOW TO MODERATE RISK OF STORM FORCE
GUSTS 21Z WED TO 06Z THU. HEAVY RAIN LENDING TO REDUCED VISIBILITIES
AT TIMES.
FRI...MODERATE CONFIDENCE.
SCA CONDITIONS SHOULD PERSIST ON OUTER WATERS DUE TO 25KT GUSTS
AND 5 FT SEAS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING FROM 7 AM WEDNESDAY TO 10 AM EST THURSDAY
FOR CTZ002.
WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING FOR CTZ003-004.
MA...WINTER STORM WARNING FROM 7 AM WEDNESDAY TO 10 AM EST THURSDAY
FOR MAZ002>004-008>011.
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT FOR MAZ019-022>024.
WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING FOR MAZ005>007-012>016-026.
NH...WINTER STORM WARNING FROM 7 AM WEDNESDAY TO 10 AM EST THURSDAY
FOR NHZ011.
WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING FOR NHZ012-015.
RI...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT FOR RIZ008.
WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING FOR RIZ001-003.
MARINE...STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING
FOR ANZ231>235-237-254>256.
GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
NIGHT FOR ANZ230-236-250-251.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ235-
237-255-256.
&&
SYNOPSIS...NOCERA/EVT
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...NOCERA
AVIATION...NOCERA/EVT
MARINE...NOCERA/EVTHazardous weather outlook, Nov 24, 4:44 PM EST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 444 PM EST MON NOV 24 2014 CTZ002>004-MAZ002>006-008>012-026-NHZ011-012-015-RIZ001-252145- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- 444 PM EST MON NOV 24 2014 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... WESTERN...CENTRAL...AND EASTERN INTERIOR MASSACHUSETTS...AS WELL AS SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-013>024-RIZ002>008-252145- EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 444 PM EST MON NOV 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL EASTERN MASSACHUSETTS... AND ALL OF SOUTHEASTERN MASSACHUSETTS...AS WELL AS OF CENTRAL AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WEDNESDAY INTO THURSDAY MORNING...THERE IS THE POTENTIAL FOR A COMBINATION OF WINTRY PRECIPITATION...HEAVY RAIN...AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-251-255-256-252145- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 444 PM EST MON NOV 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WEDNESDAY INTO THURSDAY MORNING...THERE IS A HIGH PROBABILITY OF NORTHERLY GALE-FORCE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-254-252145- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 444 PM EST MON NOV 24 2014 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WEDNESDAY INTO THURSDAY MORNING...THERE IS A HIGH PROBABILITY OF NORTHERLY GALE-FORCE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 10:54 PM EST | Gale Watch | BOX | 16 hr | |
| Nov 25, 4:09 AM EST | Storm Watch | BOX | 11 hr | |
| Nov 25, 4:10 AM EST | Winter Storm Warning | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Worcester | 47 hr |
| Nov 25, 2:51 PM EST | Wind Advisory | BOX | Barnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth | 36 hr |
| Nov 25, 2:57 PM EST | Gale Warning | BOX | 37 hr | |
| Nov 25, 2:59 PM EST | Winter Weather Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Suffolk | 35 hr |
Nearby
High Wind Watches in Massachusetts, 2014High Wind Watches in Rhode Island, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.